MAUDE Adverse Event Report: MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S1 25MM STER; FILE, PULP CANAL, ENDODONTIC

MAILLEFER INSTRUMENTS HOLDING SARL PROTAPER GOLD S1 25MM STER; FILE, PULP CANAL, ENDODONTIC
Catalog Number A0410225G0103
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that protaper gold s1 25mm ster broke during use.The broken parts still remain in the root canal.Patient(s) referred to an endo specialist to remove broken parts.Further information requested for the outcome on pending treatment.
 
Additional Manufacturer Narrative
Additional information received: the outcomes for the patients with the broken files, a fragment had to remain in situ and the tooth was sealed with a root filling.As for the other fragment, we still don't know whether it could be removed.Investigation summary: nine protaper gold shaping files s1 25mm were returned (1 file in loose + 8 unused files).The file in loose is broken at the tip of the active part (torque).No material defect was found during analysis of the rupture pattern.Nothing unusual to report was found during dhr review.Unused files were evaluated and were found in compliance with specifications.Root causes are not identified.We will track this kind of event and monitor the trend.

Brand Name
PROTAPER GOLD S1 25MM STER
Common Device Name
FILE, PULP CANAL, ENDODONTIC
Manufacturer (Section D)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ  CH-1338
Manufacturer (Section G)
MAILLEFER INSTRUMENTS HOLDING SARL
ch. du verger 3
ballaigues vaud CH-13 38
SZ   CH-1338
Manufacturer Contact
hannah seevaratnam
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key18562594
Report Number8031010-2024-00003
Device Sequence Number8034025
Product Code EKS
UDI-Device IdentifierD716PTGRS1251
UDI-PublicD716PTGRS1251
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberA0410225G0103
Device Lot Number1825674
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date01/12/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Usage of Device A
Patient Sequence Number1
Patient SexUnknown